Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does taking dilantin and warfarin cause infertility ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
I am 45 years old male, 77kg, 5 feet 10 inch. about 3 times sports a week ( 1 and half hours, mid. level ) running too.
eat three haelthy meats.
sleep 4-6 hours ( tired, and sleepy through the day)
Been taking Dilentin capsul 100mg - 3 times a day for 27 years (eplapsy)
last year I had a DVT on my right leg, and was taking waffering 8mg for 9 months, just stoped it 3 weeks ago.
what chances do I have to make baby with my 33 years old wife.
I just got married (one year).

Posted Mon, 7 May 2012 in Infertility Problem
Answered by Dr. Rakhi Tayal 24 minutes later
Thanks for writing to us.
Taking Dilantin and warfarin ( you have stopped it now) are not known to produce any harmful effects on sperm production or their quality. There should not be any problem in becoming a father. You can easily plan for a baby with your wife.
Feeling sleepy throughout the day might be due to the effect of dilantin.
Since you are leading a healthy life style, you should succeed in 6-8 months.
Please be careful to have intercourse during the fertile days ( from day 10-16) of the cycle.
Eat a diet that includes whole, unprocessed foods. The best foods for health in general, and also for sperm health, are whole grains, legumes, vegetables, fruits, nuts, and seed. Avoid alcohol, smoking, take more of proteins and fresh vegetables. Minerals like zinc & selenium, amino acids like l-carnitine, and antioxidants like Vitamin C and Vitamin E are very crucial to sperm health.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor